Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 124, NWS Melbourne, FL

November 30, 2008Brevard County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Nov 30, 2008, 2:50 PM EST for Brevard County, Osceola County, Florida. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 30, 2008, 2:50 PM EST (19:50 UTC)
Expired
Nov 30, 2008, 3:45 PM EST
In force
55 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 9 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 2:53 PM ESTTSTM WND GST 47Melbourne, FLKMLB ASOS OBSERVATION 2053Z RMK 21041/2030. MELBOURNE INTERNATIONAL AIRPORT
Nov 30, 3:35 PM ESTTORNADOPalm Bay, FLEF0 -ZERO- TORNADO IN SOUTHWEST PALM BAY INCLUDING HOLIDAY PARK. ESTIMATED WINDS OF 65 TO 75 MPH.
Nov 30, 3:45 PM ESTTSTM WND DMGPalm Bay, FLROOF DAMAGE TO SEVEN MOBILE HOMES NEAR INTERSECTION OF MYSTIC AND CAPER IN THE HOLIDAY PARK MOBILE HOME PARK.NO INJURIES REPORTED.
Nov 30, 3:45 PM ESTTSTM WND DMGSuntree, FLSEVERAL SPANISH TILES BLOWN OFF ROOF OF HOME. LIMBS UP TO 5 INCHES IN DIAMETER RIPPED OFF PINE TREE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 9:51 AM ESTTornado WatchSPC7 hr
Nov 30, 1:05 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 301950
SVRMLB
FLC009-097-302045-
/O.NEW.KMLB.SV.W.0124.081130T1950Z-081130T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EST SUN NOV 30 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OSCEOLA COUNTY IN FLORIDA.
  SOUTHERN BREVARD COUNTY IN FLORIDA.

* UNTIL 345 PM EST

* AT 248 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
OF 60 MPH.  THIS STORM WAS LOCATED ACROSS CENTRAL OSCEOLA 
COUNTY...MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  HOLOPAW...CAMP HOLLY FISH CAMP...PALM BAY...WEST MELBOURNE...  
MELBOURNE...MELBOURNE BEACH...INDIALANTIC...INDIAN HARBOUR 
BEACH...SATELLITE BEACH AND PATRICK AIRFORCE BASE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
EAST CENTRAL FLORIDA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
500 PM EST SUNDAY AFTERNOON FOR EAST CENTRAL FLORIDA.

LAT...LON 2803 8056 2816 8063 2801 8057 2783 8113
      2809 8123 2831 8070 2828 8069 2831 8069
      2832 8066 2832 8065 2829 8066 2823 8063
      2828 8061 2833 8063 2835 8060 2820 8059
      2802 8053
TIME...MOT...LOC 1949Z 246DEG 44KT 2800 8107

$$

15
2 follow-up statements
000 
WWUS52 KMLB 302031
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EST SUN NOV 30 2008

FLC009-097-302045-
/O.CON.KMLB.SV.W.0124.000000T0000Z-081130T2045Z/
OSCEOLA FL-BREVARD FL-
330 PM EST SUN NOV 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST 
FOR SOUTHERN BREVARD COUNTY AND EXTREME EAST CENTRAL OSCEOLA 
COUNTY...

AT 328 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THE STORMS WERE LOCATED FROM CAPE 
CANAVERAL AND COCOA BEACH TO SATELLITE BEACH AND MELBOURNE. THE 
STORMS WERE RACING NORTHEAST AT 50 MPH.

WIND GUSTS NEAR 50 MPH HAVE BEEN OBSERVED AT THE KENNEDY SPACE 
CENTER RECENTLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
EAST CENTRAL FLORIDA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
500 PM EST SUNDAY AFTERNOON FOR EAST CENTRAL FLORIDA.

LAT...LON 2802 8054 2803 8056 2816 8063 2801 8057
      2786 8105 2810 8089 2829 8072 2830 8070
      2828 8069 2831 8069 2832 8066 2823 8063
      2823 8062 2829 8061 2833 8063 2835 8060
      2820 8059 2802 8053
TIME...MOT...LOC 2026Z 246DEG 44KT 2818 8060

$$

SPRATT
000 
WWUS52 KMLB 302031 RRA
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EST SUN NOV 30 2008

FLC097-302040-
/O.CAN.KMLB.SV.W.0124.000000T0000Z-081130T2045Z/
OSCEOLA FL-
330 PM EST SUN NOV 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSCEOLA COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST INTO SOUTHERN BREVARD COUNTY. 
SEVERE WEATHER IS NO LONGER EXPECTED ACROSS CENTRAL OSCEOLA COUNTY.

LAT...LON 2802 8054 2803 8056 2816 8063 2801 8057
      2791 8087 2824 8087 2831 8071 2828 8069
      2831 8069 2832 8066 2823 8063 2829 8061
      2833 8063 2835 8060 2820 8059 2802 8053
TIME...MOT...LOC 2030Z 246DEG 44KT 2820 8055

$$

FLC009-302045-
/O.CON.KMLB.SV.W.0124.000000T0000Z-081130T2045Z/
BREVARD FL-
330 PM EST SUN NOV 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR CENTRAL BREVARD COUNTY...

AT 326 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED ACROSS SOUTHERN BREVARD 
COUNTY...MOVING NORTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN 
HOUR. FREQUENT LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. 
IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING 
ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SUNDAY EVENING FOR
EAST CENTRAL FLORIDA. 

LAT...LON 2802 8054 2803 8056 2816 8063 2801 8057
      2791 8087 2824 8087 2831 8071 2828 8069
      2831 8069 2832 8066 2823 8063 2829 8061
      2833 8063 2835 8060 2820 8059 2802 8053
TIME...MOT...LOC 2030Z 246DEG 44KT 2820 8055

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 10:00 AM EST, 4 hours 50 minutes earlier.

Area forecast discussion, Nov 30, 10:00 AM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EST SUN NOV 30 2008

.DISCUSSION...

...TORNADO WATCH ISSUED FOR PORTIONS OF EAST CENTRAL FL...

12Z SOUNDINGS AT KXMR/KTBW INDICATING STRENGTHENING WIND PROFILES
JUST OFF THE DECK WITH SW WINDS AROUND 50 KNOTS AT 850 MBS. 915 MHZ
USAF CAPE WIND PROFILER INDICATES WINDS CONTINUE TO STRENGTHEN TO
45-50 KNOTS AS LOW AS 1500 FT. IMPRESSIVE DYNAMICS WITH THIS SYSTEM
AS 150-160 KT JET PULLS TWD THE FL PANHANDLE. THE MAIN INGREDIENT
THAT APPEARS TO BE LACKING IS DEEP MOISTURE WITH PWATS OF 1.08-1.15
AT KTBW AND KXMR THIS MORNING AND DRY AIRMASS ABOVE 750 MBS AT
KXMR/KTBW AND ABOVE 700 MBS AT KMFL WITH PWAT OF 1.33 INCHES.
0-3 KM STM REL HELICITY VALUES 520 M2/S2 AT THE CAPE AND 475
M2/S2 AT KTBW INDICATE THE POTENTIAL FOR ROTATION WITH ANY
DISCRETE CELLS THAT MANAGE TO FORM AHEAD OF THE LINE...OR EVEN A
BRIEF SPIN UP ALONG THE CONVECTIVE LINE THIS AFTERNOON. JUST
CONCLUDED A TELCON WITH SPC AND THEY WILL BE ISSUING TORNADO WATCH
#939 FOR PORTIONS OF OUR NRN CWA. ALSO...THERE IS A LOW RISK FOR
SOME SEVERE STORMS ACROSS OUR FAR SRN SECTIONS IN THE PRE-FRONTAL
AIRMASS WHERE SFC DWPTS ARE TRYING TO MAKE IT INTO THE UPR 60S...BUT
MID LVL AIRMASS WILL NOT HAVE MUCH TIME TO MOISTEN. WILL INCREASE
POPS SLIGHTLY TO CATEGORICAL ACROSS LAKE COUNTY AND BRING THE 70 PCT
POPS A BIT FURTHER SOUTH AND KEEP 60 PCT ACROSS SRN SECTIONS.
CURRENT WIND FORECAST WITH LAKE WIND ADVISORY CRITERIA AND GUSTS
INTO THE 30S LOOK GOOD.  HIGHS STILL LOOK TO REACH THE UPPER 70S
NORTH AND LOWER 80S SOUTH. OTHERWISE...ONLY MINOR ADJUSTMENTS FOR
CONVECTIVE TIMING IN THE GRIDS AND ZFP AND WILL ADD POSSIBLE SEVERE
STORMS THIS AFTN.

&&

.AVIATION...CONVECTIVE LINE EXPECTED TO MAKE IT TWD KLEE BY AROUND
18Z AND THE REMAINDER OF NRN TERMINALS BETWEEN 19Z-21Z. POSSIBILITY
FOR +RA/FQT LTG/AND WIND GUSTS > 40 KNOTS WITH THE STRONGEST STORMS.
SFC WINDS FROM THE SSW/SW ALSO EXPECTED TO GUST TO BETWEEN 28-34
KNOTS AHEAD OF THE CONVECTIVE LINE TODAY. MAIN CONVECTIVE LINE TO
REACH SRN TERMINALS (KMLB/KVRB) AFT 21Z...BUT SCATTERED SHRA/TSRA
FCST TO MOVE ACROSS SRN PORTIONS OF EAST CENTRAL FL FROM 18Z-21Z.

&&

.MARINE...SFC WINDS HAVE INCREASED TO 27 KNOTS SUSTAINED AT BUOYS
41009/41010 WITH GUSTS TO 33 KNOTS. ONLY MINOR TWEAKS TO ONGOING CWF
WITH STRONG SMALL CRAFT ADVISORY CONDITIONS EXPECTED AND HAZARDOUS
SEAS BUILDING A FEW MILES OFFSHORE TODAY.

&&

.FIRE WEATHER...MAIN CONCERN TODAY IS STRONG SFC AND TRANSPORT
WINDS/HIGH DISPERSION VALUES AND LATE AFTERNOON SHOWERS AND
LIGHTNING STORMS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     TORNADO WATCH UNTIL 5 PM EST THIS AFTERNOON FOR COASTAL VOLUSIA-
     INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN LAKE.

AM...TORNADO WATCH UNTIL 5 PM EST THIS AFTERNOON FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 1 PM EST MONDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

VOLKMER/KELLY
Hazardous weather outlook, Nov 30, 11:47 AM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1147 AM EST SUN NOV 30 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-302315-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1147 AM EST SUN NOV 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
A BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS
LAKE COUNTY DURING THE EARLY AFTERNOON...AND PROGRESS TOWARD METRO
ORLANDO AND DAYTONA BEACH DURING THE MID TO LATE AFTERNOON HOURS AND
TOWARD THE SPACE AND TREASURE COASTS DURING THE LATE AFTERNOON AND
EVENING HOURS. STRONG WIND FIELDS IN THE LOW TO MID LAYERS OF THE
ATMOSPHERE AND SOME DIRECTIONAL SHEAR INDICATES STORMS TODAY MAY
BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND POSSIBLY AN
ISOLATED TORNADO. SCATTERED SHOWERS AND STORMS WILL ALSO FORM
AHEAD OF THE MAIN CONVECTIVE LINE AND WILL LIKELY PRODUCE STRONG
WIND GUSTS. A TORNADO WATCH REMAINS IN EFFECT FOR NORTHERN
PORTIONS OF EAST CENTRAL FLORIDA. PERSONS IN EAST CENTRAL FLORIDA
SHOULD MONITOR WEATHER CONDITIONS ACROSS THE AREA THIS AFTERNOON...
AND LISTEN FOR ADDITIONAL STATEMENTS...AND POSSIBLE WATCHES OR
WARNINGS VIA NOAA WEATHER RADIO...OR TELEVISION AND RADIO
STATIONS.

...HIGH WIND IMPACT...
STRONG AND GUSTY SOUTHWEST WINDS AVERAGING 20 TO 25 MPH...AND
OCCASIONALLY GUSTING ABOVE 30 MPH...WILL DEVELOP ACROSS EAST
CENTRAL FLORIDA TODAY. A LAKE WIND ADVISORY CONTINUES IN EFFECT FOR
ALL OF EAST CENTRAL FLORIDA UNTIL 600 PM THIS EVENING.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS WHICH FORM OVER LAND WILL MOVE RAPIDLY EASTWARD INTO THE
ATLANTIC. ANY STORMS WILL CONTAIN CLOUD TO WATER LIGHTNING...
STRONG GUSTY WINDS...LOCALLY ROUGH SEAS...AND POSSIBLE
WATERSPOUTS.

...WIND AND SEA IMPACT...
EVEN OUTSIDE OF ANY THUNDERSTORM ACTIVITY...SUSTAINED WINDS OVER
THE ATLANTIC WILL BE AROUND 25 KNOTS WITH GUSTS TO AROUND GALE
FORCE. OFFSHORE SEAS WILL BUILD TO BETWEEN 7 AND 9 FEET.

...RIP CURRENT IMPACT...
A LINGERING LONG PERIOD SWELL IN THE SURF ZONE WILL LEAD TO A
MODERATE THREAT OF RIP CURRENTS ALONG THE CENTRAL FLORIDA ATLANTIC
BEACHES THIS AFTERNOON. CHECK WITH THE LOCAL BEACH PATROL FOR
ADDITIONAL INFORMATION AND REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF
A LIFEGUARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
COOLER AND DRIER AIR WILL SETTLE ACROSS EAST CENTRAL FLORIDA
BEHIND TONIGHTS COLD FRONTAL PASSAGE. HAZARDOUS WINDS AND SEAS
WILL LINGER INTO EARLY MONDAY...AND THERE IS THE POTENTIAL FOR
ENHANCED FIRE DANGER ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
FORMAL ACTIVATION MAY BE REQUESTED. THE NATIONAL WEATHER SERVICE
REQUESTS SPOTTERS TO FORWARD REPORTS OF SEVERE WEATHER BY
TELEPHONE TO 3 2 1 2 5 5 0 2 1 2.

VOLKMER

In the hours before

Special weather statement, Nov 30, 11:52 AM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1152 AM EST SUN NOV 30 2008

FLZ047-054-058-059-064-147-301815-
INDIAN RIVER-MARTIN-NORTHERN BREVARD COUNTY-OKEECHOBEE-SOUTHERN
BREVARD COUNTY-ST. LUCIE-
1152 AM EST SUN NOV 30 2008

...STRONG WINDS WITH HEAVY SHOWERS AND EMBEDDED STORMS WILL AFFECT
BREVARD...INDIAN RIVER...MARTIN...OKEECHOBEE AND ST. LUCIE COUNTIES...

AT 1148 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS MOVING RAPIDLY OFF LAKE OKEECHOBEE...MOVING NORTHEAST
AT 50 MPH. ADDITIONAL HEAVY SHOWERS AND EMBEDDED STORMS WILL DEVELOP
AND LIKEWISE MOVE RAPIDLY TOWARD THE NORTHEAST. STRONG WINDS JUST
ABOVE THE SURFACE WILL BE TRANSPORTED TO THE GROUND IN SOME AREAS...
PRODUCING STRONG GUSTS.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

KELLY
Local storm report, Nov 30, 12:06 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1206 PM EST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     NON-TSTM WND GST FORT PIERCE             27.44N 80.32W
11/30/2008  M41 MPH          ST. LUCIE          FL   ASOS

            KFPR ASOS OBSERVATION 1653Z. RMK PK WND 18036/1643

&&

FXD
Local storm report, Nov 30, 1:15 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TORNADO          3 WNW CELEBRATION       28.33N 81.59W
11/30/2008                   OSCEOLA            FL   PUBLIC

            TORNADO OBSEREVED NR INTERSECTION OF US192 AND N.OLD LAKE
            WILSON ROAD. MINOR VEHICLE DAMAGE REPORTED

&&

FXD
Special weather statement, Nov 30, 2:03 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
203 PM EST SUN NOV 30 2008

FLZ045-047-053-147-302000-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
203 PM EST SUN NOV 30 2008

...STRONG THUNDERSTORMS AFFECTING BREVARD COUNTY...SOUTHEASTERN
ORANGE COUNTY...NORTHERN OSCEOLA COUNTY...

AT 200 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 6 MILES NORTHEAST OF LAKE MARY JANE...MOVING NORTHEAST
AT 35 MPH.

OTHER STRONG STORMS WERE LOCATED IN NORTHERN BREVARD AND WESTERN
OSCEOLA COUNTIES. THESE STRONG STORMS CONTINUE TO MOVE RAPIDLY
NORTHEAST ACROSS EAST CENTRAL FLORIDA AND MAY CONTAIN DAMAGING
STRAIGHT LINE WINDS. A FEW STORMS TODAY HAVE AND CONTINUE TO EXHIBIT
ROTATION.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MERRITT ISLAND
WILDLIFE REFUGE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

SEDLOCK
Local storm report, Nov 30, 2:08 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     NON-TSTM WND GST LEESBURG                28.81N 81.88W
11/30/2008  M41 MPH          LAKE               FL   ASOS

            KLEE ASOS OBSERVATION AT 1753Z RMK PK WND 240/36 1717Z

&&

FXD
Local storm report, Nov 30, 2:15 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EST SUN NOV 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     NON-TSTM WND GST ORLANDO INTERNATIONAL A 28.43N 81.32W
11/30/2008  M49 MPH          ORANGE             FL   ASOS

            KMCO ASOS OBSERVATION 1853Z RMK PK WND 22041/1838

&&

FXD

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 3:40 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia14 hr
Nov 30, 12:24 PM ESTSevere Thunderstorm WarningMLBIndian River, Saint Lucie27 min
Nov 30, 12:54 PM ESTTornado WarningMLBOrange, Seminole39 min
Nov 30, 1:23 PM ESTSpecial Marine WarningMLB82 min
Nov 30, 1:35 PM ESTTornado WarningMLBVolusia25 min
Nov 30, 1:49 PM ESTTornado WarningMLBBrevard, Volusia31 min
Nov 30, 2:13 PM ESTSpecial Marine WarningMLB42 min
Nov 30, 2:53 PM ESTSpecial Marine WarningMLB112 min
Nov 30, 2:59 PM ESTSevere Thunderstorm WarningMLBIndian River, Okeechobee48 min
Nov 30, 3:09 PM ESTSevere Thunderstorm WarningMLBBrevard36 min
Nov 30, 3:45 PM ESTSevere Thunderstorm WarningMLBBrevard, Indian River, Okeechobee, Saint Lucie45 min
Nov 30, 4:32 PM ESTSevere Thunderstorm WarningMLBMartin, Saint Lucie56 min
Nov 30, 4:41 PM ESTSpecial Marine WarningMLB2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.